Prednisone Tapering... Numbness Normal?

7 Replies Updated



Conversation Starter

munkies Says:
via mobile

I recently had a baby on the 21 Sept. I had a drug eruption afterwards. I had an epidural they gave my hydrocodone, ibuprofen for my pain because I got stitches after delivery...then on the 1st Oct I had a drug eruption that was lots of tiny bump-like pus pimples that broke out on my tummy, onto my breasts, then my wrists. So then they referred my to a dermatologist that day and I started one dose of aantibiotics but because I was itching and still fighting the breakout the next day they started me on prednisone. First 4days....40mg, 30mg for the next 3...then when I started 20mg; dermatologist called that day and told me to add 3 more pills to up my dose bcuz i was still itchy. Oct 10 was my first dose of 50mg, I am on the 5th day...on the 15th I go down to 40mg for 5days...etc. But last night and tonight I experienced that I get numb feelings on my tummy, my shoulder and neck. Why is that? Is it because I need my next dose, having a reaction, been on prednisone too many days, or is my drug eruption breaking through again?



Showing Replies 1 - 7 of 7 RSS Feed


Page of 1     Sorted By:
1
Verwon Says:

Hello, Munkies! How are you doing? I'm very sorry about the problems you've been having.

No, that is not a listed side effect of Prednisone, with long or short term use.

It might be just your skin reacting to the trauma, or it could be entirely unrelated.

Have you experienced any other symptoms? Headaches? Edema? Nausea? Dizziness?

Are you on any other medications currently?



REPLYSHAREREPORT
Was this helpful?      0  
2
kay Says:

I 've been following many of your answers to people. So nice u do that.
I wonder if MUNKIES should consider stevens Johnson syndrome?
That kind of out break is pretty alarming.
SJS often starts after taking antibiotic!
Sjs can look like a rash for several days or weeks, then BAM! It goes a whole different directions.
One that kill, fast.
Or SJS can come on fast, just soon after taking your first 2 pills.
I think she needs to suggest SJS to her doctor. Today.
It's probably nothing, but that's how it happens.
Patient presents with a rash then little blisters.......
Love your all your info!
Thank you for your time:)




REPLYSHAREREPORT
Was this helpful?      0  
3
munkies Says:
via mobile

Hi. Thank you for the reply.
My dermatologist had me go down on my prednisone, I am no longer taking them. Currently I am not on any medication or supplements. but I am still itchy on my stomach (around my belly button) then it moves outward. Then random itching on my neck, shoulder and forearms whivh come and go but still bothersome at night.

REPLYSHAREREPORT
Was this helpful?      0  
4
munkies Says:
via mobile

Also, no headaches , no dizziness, or anything.
My doctor wants me to finish the dicloxcillin (1pill every 6hrs) to finish killing off the reaction that started in the beginning so it wont return.
I just want to be done with these pills and back to my normal self.

REPLYSHAREREPORT
Was this helpful?      0  
5
Verwon Says:

Dicloxicillin is an antibiotic, it won't do anything to treat an allergic reaction. It is only effective against bacterial infections. Its side effects may include nausea, dizziness, non-allergic skin rash and diarrhea.

So, it could actually be contributing to your problem. When do you finish it?

REPLYSHAREREPORT
Was this helpful?      0  
6
munkies Says:
via mobile

I only took 3 pills and my Primary Care physician told me to stop. I am on 2mg of prednisone now, 3 more days till I am completely done with it. Then after that I will be done and not have anymore medications so hopefully my body will rid itself of all the drugs and clean itself out.
The only thing I will need to worry about next will be the flu shot my daughter's pediatrician wants me to get on Nov 4.

REPLYSHAREREPORT
Was this helpful?      0  
7
Verwon Says:

Thank you, Kay!

SJS usually manifests much more aggressively and wouldn't take this long to move to the next stage.

And as to the flu shot, I've had to get them the past several years, since I had congestive heart failure and have found them to be pretty innocuous. The worst I've experienced has been some soreness of my arm for a day or two afterwards.

Are there any other questions or concerns?

REPLYSHAREREPORT
Was this helpful?      0  




Viewing page 1 of 1     Reply


More Discussions:

prednisone tapering
Can you taper prednisolone.. 30mg/day for a week by 10mg/day each week after without side effects or is it best to go fr... 1 reply
tapering the prednisone
I went down from 30mg of prednisone to 20mg for a month. My doctor is tapering off the prednisone by 10mg each month. Wh... 1 reply
Tapering off APO-Prednisone
My doctor started me on apo-prednisone 5mg for a rash all over my body and scalp. My plan is to start with 10 pills then... 1 reply
prednisone, 13 mg, tapering
Hi everybody, I accidently switched my 1 mg tablets with 5 mg. As a result I'been taken 13 mg of prednisone instead ...
Prednisone 20mg - 3 tablets once daily - what does this mean?
Hi. I have been prescribed prednisone 20 mg. On the bottle it says take 3 tablets once daily. Does this mean i take 3 at... 36 replies
Prednisone Drug Information
I have been prescribed prednisone 20mg. And am directed to take 2 tablets daily for 5 days. I am male and weigh 158lbs. ... 26 replies
Prednisone affecting my 1-dose Methadone maintenance
Hello. I'm an addict in recovery, using the methadone maintenance as the way to wean off opiates. I currently take 1... 16 replies
Prednisone high doses for four days and no taper 1 week later - help
I had an allergic reaction to Bactrim and was given prednisone - I took 60 mg, 80 mg, 60 mg, and then 40 mg. On the thir... 13 replies
prednisone20 mg i must ve read wrong and took 3tabs at the same time a few hours ago should worry can still
I took 3 pills accidental because I read the label wrong. I'm so worried to even go to sleep ugh. Can anything happe... 9 replies
prednisone 10mg tab
don't remember why it was prescribed, but would like to know what it's for ## really need to know what it is ## ... 8 replies


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 22 October 2014.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA